News

Lercanidipine 10 mg Recall: Check Accord-UK Blister Strips

A UK recall affects one Accord lercanidipine 10 mg batch. Check the carton and blister strips, what to do about a 20 mg strip, and when to seek urgent help.

A UK medicine recall concerns one batch of Accord-UK lercanidipine 10 mg tablets after a carton was found to contain a blister strip of 20 mg tablets. The Medicines and Healthcare products Regulatory Agency (MHRA) issued the notice on 29 October 2026. Lercanidipine is a prescription medicine for high blood pressure.

Advertisement

If you were prescribed lercanidipine 10 mg and have an Accord carton with batch number M2510877, check the strength printed on each blister strip inside. The MHRA says correctly labelled 10 mg strips can continue to be taken. If a strip is labelled 20 mg, do not take that medicine and contact your pharmacy.

Which lercanidipine pack is affected?

The MHRA notice, reference EL(26)A/45, identifies the following product and batch. This is a pharmacy and wholesaler-level recall with specific checking advice for patients, not a recall of every lercanidipine product.

Medicine Lercanidipine Hydrochloride 10 mg Film-Coated Tablets
Supplier Accord-UK Ltd
Carton batch M2510877
Expiry November 2028
Pack size 28 tablets

The batch and expiry details are on the outer carton. The regulator’s notice includes photographs in Annex 1 showing the carton, batch details and blister strips. Use those original images and the printed medicine information when checking a pack. The photograph accompanying this article is illustrative and cannot identify a recalled product.

What was found inside the carton?

According to the MHRA, one complaint had been received when the notice was issued. A sealed 10 mg carton from batch M2510877 contained one strip of the correct tablets and one strip of 20 mg tablets. The incorrectly included 20 mg strip was marked with batch number M2510831.

These two batch numbers have different roles: M2510877 identifies the affected outer carton, while M2510831 identifies the 20 mg strip found in the reported pack. Do not treat the second number as a separate instruction to return every 20 mg carton. Ask a pharmacist to check anything you cannot confidently identify.

The MHRA says the likelihood of the mix-up and the subsequent risk to patients are low. That assessment explains the recall level; it does not remove the need to check an affected pack or make an incorrectly supplied strength suitable for your prescription.

Why does the strength matter?

Advertisement

Lercanidipine is a calcium-channel blocker. It relaxes and widens blood vessels to help lower blood pressure. Your prescriber chooses the dose for your circumstances, and a higher authorised strength is not automatically the right strength for you.

The recall notice explains that someone prescribed 10 mg who inadvertently took 20 mg daily for about two weeks could experience an exaggerated medicine effect, particularly a reduction in blood pressure. Symptoms could include dizziness, headache, flushing, palpitations or symptomatic low blood pressure.

The MHRA also notes that 20 mg is within the medicine’s authorised therapeutic dose range. This is not permission to change your dose, use an unexpected 20 mg strip, split tablets to improvise a replacement or alternate strengths. The issue is whether the medicine supplied matches the prescription.

What should you do now?

  • Read the carton details. Establish that the medicine is Accord-UK lercanidipine 10 mg and check for batch M2510877.
  • Look at every blister strip inside that carton. The reported pack contained both strengths, so checking just one strip is not enough.
  • If the strips are labelled 10 mg, follow the MHRA advice. The notice says no further action is needed and you may continue taking those tablets as prescribed.
  • If a strip is labelled 20 mg, do not take the incorrectly supplied medicine. Contact the pharmacy that dispensed the pack so it can check the supply and arrange the correct medication.
  • If anything is unclear, ask the pharmacy. Keep the carton, strips, pharmacy label and leaflet available. Do not guess from tablet colour or an online photograph.

If you are due to take your medicine and cannot establish that the strip matches your prescription, seek prompt pharmacy or urgent healthcare advice. Do not solve the uncertainty by taking an extra tablet, borrowing another person’s supply or changing your other blood-pressure medicines.

What if you may already have taken 20 mg?

The MHRA advises immediate medical advice if you believe you have taken the 20 mg tablets and are currently experiencing symptoms such as dizziness, headache, flushing or palpitations. Take the leaflet and any remaining medicine with you when seeking help.

The NHS also advises getting help from NHS 111 if you have taken more than your prescribed dose. Do not wait for symptoms before seeking that advice. If you feel dizzy or sleepy, do not drive. If you are directed to A&E, ask someone to take you or follow the emergency service’s transport advice.

A pharmacy enquiry must not delay emergency care. Call 999 in the UK for a life-threatening emergency, such as a suspected heart attack. Outside the UK, use the local urgent advice and emergency services.

What are pharmacies being asked to do?

Pharmacies and wholesalers have been told to stop supplying the affected batch, separate remaining stock from usable medicines and return it through their supplier’s process. If a patient presents a pack containing the incorrect medicine, the notice asks pharmacy teams to use their professional judgement to supply the correct medication.

The published notice describes a single complaint, not a measured rate of affected packs or a trial of patient outcomes. It does not say that every pack in the batch contains the wrong strip. Equally, a low assessed likelihood cannot tell an individual what is inside their carton: the printed strength still needs checking.

Common questions

Should everyone taking lercanidipine stop?

No. This alert is specific to the named Accord-UK 10 mg batch. It does not instruct everyone taking lercanidipine to interrupt treatment. The action depends on the actual carton and blister-strip labels.

What if I was correctly prescribed 20 mg?

A legitimate 20 mg prescription is different from finding a 20 mg strip inside a carton intended to supply 10 mg. Do not change a prescribed 20 mg treatment just because this notice mentions that strength. Ask your pharmacist if you are unsure about your pack.

Where should I check for updates?

Use the original MHRA notice for the recall details and packaging photographs. Suspected adverse reactions can be reported through the Yellow Card scheme, but reporting is not a substitute for medical care. Our news section covers other patient-facing updates, including the separate Xeal clopidogrel liquid recall. Different recalls have different treatment instructions; do not transfer advice from one medicine to another.

Spread the love
Advertisement